Geometric & Functional Analysis GAFA

, Volume 4, Issue 3, pp 259–269 | Cite as

Riemannian tori without conjugate points are flat

  • D. Burago
  • S. Ivanov


Conjugate Point 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [A]A. Avez, Variétés riemanniennes sans points focaux. C.R.A.S. A-B 270 (1970), A 188–191.Google Scholar
  2. [B]I. Babenko, Asymptotic volume of tori and geometry of convex bodies, Mat. Zametki 44:2 (1988), 177–188.Google Scholar
  3. [Ba1]V. Bangert, Minimal geodesics, Erg. Theory and Dyn. Syst. 10 (1990), 263–286.Google Scholar
  4. [Ba2]V. Bangert, Geodesic rays, Busemann functions and monotone twist maps. Calc. Var. 2 (1994), 49–63.Google Scholar
  5. [Bu1]D. Burago, Periodic metrics, Advances in Soviet Math. 9, New York (1992), 205–210.Google Scholar
  6. [Bu2]D. Burago, Periodic Metrics, In “Seminar on Dynamical Systems”, Progress in Nonlinear Differential Equations (H. Brezis, ed.) 12, 90–96, Birkhauser, 1994.Google Scholar
  7. [BurZ]Yu. Burago, V. Zalgaller, Geometric Inequalities. Springer-Verlag 1988.Google Scholar
  8. [Bus]H. Busemann, The Geometry of Geodesics, Acad. Press, New York, 1955.Google Scholar
  9. [C]C. Croke, Volumes of balls in manifolds without conjugate points, Int. J. Math. 3:4 (1992), 455–467.Google Scholar
  10. [CF]C. Croke, A. Fathi, An inequality between energy and intersections, Bull. London Math. Soc. 22 (1990), 489–494.Google Scholar
  11. [CK]C. Croke, B. Kleiner, On tori without conjugate points, Preprint.Google Scholar
  12. [G]L. Green, A theorem of E. Hopf, Mich. Math. J. 5 (1958), 31–34.Google Scholar
  13. [Gr]M. Gromov, Dimension, non-linear spectra and width, Springer Lecture Notes in Mathematics 1317 (1988), 132–184.Google Scholar
  14. [H]J. Heber, Personal communication.Google Scholar
  15. [HeM]G. Hedlund, M. Morse, Manifolds without conjugate points, Trans. Amer. Math. Soc. 51 (1942), 362–386.Google Scholar
  16. [Ho]E. Hopp, Closed Surfaces Without Conjugate Points, Proc. Nat. Acad. of Sci. 34, 1948.Google Scholar
  17. [Kn]A. Knauf, Closed orbits and converse KAM Theory, Nonlinearity 3 (1990), 961–973.Google Scholar

Copyright information

© Birkhäuser Verlag 1994

Authors and Affiliations

  • D. Burago
    • 1
  • S. Ivanov
    • 2
  1. 1.Laboratory for Theory of Algorithms St. Petersburg Institute for InformaticsRussian Academy of SciencesSt. PetersburgRussia
  2. 2.St. Petersburg State UniversitySt. PetersburgRussia

Personalised recommendations